MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS 6.5 X 60MM; BONE FIXATION PLATE

ARTHREX, INC. SCREW, CANCELLOUS 6.5 X 60MM; BONE FIXATION PLATE
Model Number SCREW, CANCELLOUS 6.5 X 60MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/24/2024, it was reported by a patient via phone that after undergoing a distal femur osteotomy on (b)(6) 2023 one of the six implanted screws broke.This was discovered 3 1/2 months post-op in an x-ray.On (b)(6) 2023, when this procedure took place, an ar-13280-60 cancellous screw, an ar-13380-54 cortical screw, an ar-13280-60 cancelleous screw, an ar-13380-50 cortical screw, an ar-13280-65 cancelleous screw, and an ar-13380-46 cancelleous screw were implanted.It has not been confirmed which screw broke.A post-op x-ray was taken 2 months post-op where everything looked good; however, the x-ray taken 3 1/2 months post showed a broken screw that had partially made its way.The integrity of the healing bone will determine when a revision will be taking place.Additional information was provided by the patient where he stated that a test had been run to confirm there were no deficiencies with his health that would cause this failure.The patient will be undergoing a revision surgery with a trauma surgeon.There patient stated his femur is now short on both sides due to the breakage.Additional information was provided on 06/27/2024, where the patient reported that a revision procedure had taken place on (b)(6) 2024 they removed all of the screws and bracket.Then, it was replaced with other hardware.As well as a femur rod added.Per the surgeon who removed the devices, it was the 6.5mm x 60mm that was broken.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to over-torquing the screw during insertion and/or misaligned insertion of the screws; causing pressure to be applied to the shaft of the screw while implanted.Complaint allegation is confirmed.See photos attached.

Brand Name
SCREW, CANCELLOUS 6.5 X 60MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19740478
Report Number1220246-2024-06742
Device Sequence Number7776405
Product Code HRS
UDI-Device Identifier00888867010581
UDI-Public00888867010581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCREW, CANCELLOUS 6.5 X 60MM
Device Catalogue NumberAR-13280-60
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown